Alert archive / Alabama / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 19, 2019, 4:20 PM CDT for Mobile County, Alabama. It was in force for 115 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2019, 4:20 PM CDT (21:20 UTC)
- Expired
- Sep 19, 2019, 6:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 17 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 4:27 PM CDT | FLASH FLOOD | Airport And Government, AL | REPORT OF WATER RESCUE AND WATER OVER ROADWAY AT AIRPORT BLVD AND DAUPHIN ISLAND PARKWAY. REPORT VIA SOCIAL MEDIA. |
| Sep 19, 5:00 PM CDT | FLASH FLOOD | 1 E I65 And Airport Blv, AL | REPORT OF 3-4 FEET OF WATER FLOWING ACROSS THE ROAD NEAR AIRPORT BLVD & SAGE AVE. |
| Sep 19, 5:15 PM CDT | FLASH FLOOD | Midtown Mobile, AL | WATER FLOWING ACROSS THE ROAD NEAR OLD SHELL RD AND SAGE RD. PICTURES AND REPORTS VIA SOCIAL MEDIA. |
| Sep 19, 5:30 PM CDT | FLASH FLOOD | Ladd Stadium, AL | WATER OVER THE ROAD NEAR LADD PEEBLES STADIUM. STRANDED MOTORISTS AND WATER RESCUES IN THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WGUS54 KMOB 192120
FFWMOB
ALC097-192315-
/O.NEW.KMOB.FF.W.0020.190919T2120Z-190919T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
420 PM CDT Thu Sep 19 2019
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Mobile County in southwestern Alabama...
* Until 615 PM CDT.
* At 419 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Downtown Mobile, Prichard and I10 And I65.
LAT...LON 3062 8813 3074 8812 3075 8802 3075 8801
3071 8801 3061 8804
$$
Black1 follow-up statement
158
WGUS74 KMOB 192141
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
441 PM CDT Thu Sep 19 2019
ALC097-192315-
/O.CON.KMOB.FF.W.0020.000000T0000Z-190919T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
441 PM CDT Thu Sep 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL MOBILE COUNTY...
At 439 PM CDT, the public reported flooded roads and stranded
motorist in Downtown Mobile. Up to three inches of rain have already
fallen and rain is expect to continue to fall. Flash flooding is
ongoing.
Some locations that will experience flooding include...
Downtown Mobile, Prichard and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3062 8813 3074 8812 3075 8802 3075 8801
3071 8801 3061 8804
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 4:13 PM CDT, 7 minutes earlier.
Area forecast discussion, Sep 19, 4:13 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
413 PM CDT Thu Sep 19 2019
.NEAR TERM /Now Through Friday/...Backdoor cold front has brought a
better coverage of rainfall to the western portions of the
forecast area than expected. We did expect most of the rainfall to
be over the western half of the forecast area, but it has been
more widespread and persistent. Hi-Res models indicate that the
activity will likely persist for the next several hours, but begin
to diminish by around 7-8 pm, although a few lingering showers or
storms could persist through late evening. Although we have been
very dry over the past few weeks, the rainfall rates today have
been heavy enough to produce some localized flash flooding
(especially in the urban areas around Mobile). The front should be
just to the west of our forecast area by late tonight and through
Friday, with mostly rain free conditions expected after midnight
tonight. The widespread rains over the west today resulted in much
cooler temperatures, only in the 70s for most southwestern
locations in our forecast area. Back to the east in the drier air
behind the front temps did warm into the lower 90s though. On
Friday we expect lower dewpoints and more sunshine across most of
the area, with daytime highs reaching the mid to upper 80s in most
locations (possibly around 90 at some inland areas and lower 80s
some immediate coastal areas). Lows tonight in the low to mid 60s
over most interior locations, except far western counties where
some upper 60s are expected. Down along the coast, lows are
expected to be in the lower 70s. 12/DS
.SHORT TERM /Friday night Through Sunday night/...Through the
Short Term, a deep upper trough moves east over the northern half
of the Conus, flattening the upper ridge along the East Coast and
begin shifting the upper high over the Southeast westward. A
surface ridge builds southwest over the Southeast into Saturday,
with easterly low level flow continuing to bring dry air west over
the Southeast (and the forecast area). With the upper ridge
weakening, but remaining a dominant influence over the region,
high and low temperatures near to around 5 degrees above seasonal
norms are expected to continue, with a uptick in values from
Saturday into Sunday. The remnants of Imelda are expected to try
and push east into the upper ridge, but with the west shift of the
upper ridge keeping these remnants west of the forecast area, any
rain from these remnants are expected to remain west of the
forecast area. High temperatures in the mid to upper 80s are
expected Saturday, with upper 80s to around 90 Sunday. The dry
airmass will continue to help overnight radiational cooling, with
lows generally in the 60s (around 70 along the coast) expected.
/16
.LONG TERM /Monday Through Thursday/...Handling of the active
upper pattern over the Conus in the guidance is creating
significantly different solutions for the region through the
Long Term. Both ECMWF and GFS are advertising an upper trough
moving inland over the northwestern Conus Sunday into Sunday
night. From there, they diverge, with the GFS digging the trough
southeast over the eastern half of the Conus as a third shortwave
system digs southeast over the northern Plains. The result is a
return of isolated to low end scattered precipitation to the area
for Tuesday on. The ECMWF on the other hand, takes the second
system south to over the Desert southwest where it develops into
a closed system. This solution keeps the Southeast dry, with
temperatures rising to 5 to 10 degrees above seasonal as an upper
ridge builds over the Southeast.
For the forecast, with so much inconsistency amongst the
operational guidance, am leaning towards a middle of the road
approach, especially with the respective ensembles leaning this
direction. The results is daytime highs around 5 degrees above
seasonal norms, with overnight low temperatures a few degrees
above.
/16
&&
.MARINE...A moderate to occasionally strong easterly flow is
expected to continue over the marine area tonight in the wake of a
cold front that moved west across the area today. The moderate to
strong easterly flow will continue through at least at least Sunday
as a strong high pressure ridge builds to the north over the
interior southeast states. A Small Craft Advisory is in effect for
beyond 20 NMi offshore tonight through early Saturday and may need
to be extended further. Out to 20 NMi out and also over the
Mississippi sound small craft should exercise caution. Winds and
seas will be higher near showers and thunderstorms this evening.
12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 69 88 67 88 68 89 68 90 / 20 10 10 10 0 10 10 10
Pensacola 71 87 69 87 70 87 70 89 / 10 0 10 0 10 10 10 10
Destin 73 85 71 88 72 87 72 88 / 10 0 10 0 10 10 10 10
Evergreen 65 88 63 89 63 90 64 93 / 0 0 0 0 0 10 0 10
Waynesboro 66 86 63 89 64 91 65 91 / 10 0 0 0 0 10 0 10
Camden 66 88 63 89 63 90 64 91 / 0 0 0 0 0 10 0 10
Crestview 65 88 62 90 62 90 64 92 / 0 0 0 0 0 10 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday morning through Sunday evening
for ALZ265-266.
FL...High Rip Current Risk from Friday morning through Sunday evening
for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Sep 19, 4:45 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 445 AM CDT Thu Sep 19 2019 ALZ265-266-FLZ202-204-206-200945- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 445 AM CDT Thu Sep 19 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents through tonight at area beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-200945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 445 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-200945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 445 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ670-675-200945- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 445 AM CDT Thu Sep 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Sep 19, 12:22 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 PM CDT Thu Sep 19 2019
ALZ261-263-265-MSZ079-191815-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1222 PM CDT Thu Sep 19 2019
...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL MOBILE AND EASTERN GEORGE COUNTIES UNTIL 115
PM CDT...
At 1220 PM CDT, the strong thunderstorm was located 4 miles south of
Mobile Regional Airport, or 5 miles west of Tillmans Corner, moving
northwest at 20 mph. Another thunderstorm just to the southeast of
the first storm is also moving northwest at around 20 mph.
Wind gusts of 35 to 45 mph will be possible with these storms.
Locations impacted include...
Tillmans Corner, Theodore, Tanner Williams, I10 And I65, Mobile
Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8841 3074 8841 3074 8867 3098 8851
3060 8806 3057 8809 3053 8808 3045 8813
TIME...MOT...LOC 1720Z 123DEG 18KT 3061 8825Special weather statement, Sep 19, 12:55 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Thu Sep 19 2019
ALZ263-265-191900-
Mobile Coastal AL-Mobile Central AL-
1255 PM CDT Thu Sep 19 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...
At 1253 PM CDT, the strongest thunderstorm was located over Coden,
or over Bayou La Batre, moving northwest at 15 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Other
storms in the area will be capalbe of producing similar wind
gusts.
Locations impacted include...
Grand Bay, Bayou La Batre, Dauphin Island and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8823 3025 8818 3032 8819 3032 8823
3036 8819 3037 8824 3032 8826 3038 8824
3039 8840 3062 8841 3048 8810 3033 8814
3026 8809 3026 8818 3025 8808 3025 8815
TIME...MOT...LOC 1753Z 127DEG 15KT 3039 8821Special weather statement, Sep 19, 1:31 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Thu Sep 19 2019
ALZ261-263-MSZ079-191915-
Mobile Inland AL-Mobile Central AL-George MS-
131 PM CDT Thu Sep 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND GEORGE COUNTIES UNTIL 215 PM CDT...
At 130 PM CDT, the strong thunderstorm was located 9 miles south of
Lucedale, moving west at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale and Wilmer.
LAT...LON 3087 8883 3100 8876 3100 8863 3098 8842
3094 8831 3071 8840 3071 8841 3074 8841
3073 8876 3074 8887
TIME...MOT...LOC 1830Z 098DEG 18KT 3079 8855Special weather statement, Sep 19, 2:11 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
211 PM CDT Thu Sep 19 2019
MSZ075-076-079-192000-
Perry MS-Greene MS-George MS-
211 PM CDT Thu Sep 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE
COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving northwest at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Beaumont and McLain.
LAT...LON 3104 8849 3083 8876 3103 8902 3117 8892
3124 8878
TIME...MOT...LOC 1910Z 134DEG 17KT 3099 8872Local storm report, Sep 19, 3:38 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLASH FLOOD 1 SE SPRING HILL COLLEG 30.69N 88.13W
09/19/2019 MOBILE AL PUBLIC
REPORTS OF ROADS COVERED IN WATER INCLUDING
DAUPHIN ST. AND AIRPORT BLVD NEAR I-65.
REPORT VIA SOCIAL MEDIA.
&&
BBLocal storm report, Sep 19, 3:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD SPRING HILL COLLEG 30.70N 88.14W
09/19/2019 MOBILE AL PUBLIC
FLOODING IN THE ACE HARDWARE PARKING LOT AT
MCGREGOR BLVD AND OLD SHELL RD. SEVERAL
VEHICLES FLOODED. REPORT VIA SOCIAL MEDIA.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:40 AM CDT | Small Craft Advisory | MOB | 70 hr | |
| Sep 19, 4:43 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 5 days |
| Sep 19, 12:22 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Sep 19, 12:55 PM CDT | Special Weather Statement | MOB | Mobile | 65 min |
| Sep 19, 2:03 PM CDT | Areal Flood Advisory | MOB | Mobile | 117 min |
| Sep 19, 3:09 PM CDT | Flash Flood Warning | MOB | Mobile | 2 hr |
| Sep 19, 3:59 PM CDT | Special Marine Warning | MOB | 31 min | |
| Sep 19, 4:06 PM CDT | Areal Flood Advisory | MOB | Mobile | 114 min |
| Sep 19, 5:08 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Sep 19, 5:13 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Sep 19, 5:56 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.